Alert archive / Nebraska / Wind Chill Warnings in 2008
Wind Chill Warning 2, NWS Omaha, NE
NWS Omaha, NE issued this wind chill warning at Dec 14, 2008, 9:49 PM CST for 8 counties in Nebraska. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2008, 9:49 PM CST (03:49 UTC)
- Expired
- Dec 15, 2008, 12:00 PM CST
- In force
- 14 hr
- Issued by
- NWS Omaha, NE
Counties Antelope County, NE, Boone County, NE, Cedar County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Stanton County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 140 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- -184 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KOAX 150349 WSWOAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 949 PM CST SUN DEC 14 2008 NEZ018-030>032-151200- /O.CAN.KOAX.WW.Y.0009.000000T0000Z-081215T0400Z/ /O.UPG.KOAX.WC.Y.0004.000000T0000Z-081215T1800Z/ /O.NEW.KOAX.WC.W.0002.081215T0349Z-081215T1800Z/ WAYNE-BOONE-MADISON-STANTON- INCLUDING THE CITIES OF...WAYNE...ALBION...NORFOLK...STANTON 949 PM CST SUN DEC 14 2008 ...WIND CHILL WARNING IN EFFECT UNTIL 12 PM CST MONDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL NOON MONDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS OF 20 TO 30 MPH AND TEMPERATURES DROPPING TO 5 TO 10 BELOW WILL CREATE DANGEROUS WIND CHILLS OF 30 TO 35 BELOW ZERO THROUGH THE NIGHT AND MONDAY MORNING. THESE EXTREME WIND CHILL VALUES WILL MAKE THE MORNING WALK TO THE CAR OR BUS DANGEROUSLY COLD. DRESS IN SEVERAL LAYERS OF CLOTHING IF YOU PLAN TO BE OUTSIDE FOR MORE THAN A FEW MOMENTS. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. THE SNOW THAT FELL EARLIER IN THE EVENING HAS TAPERED TO FLURRIES IN MOST AREAS. SOME BLOWING SNOW IS STILL POSSIBLE OVERNIGHT BUT SHOULD NOT RESTRICT VISIBILITIES BELOW A MILE. $$ NEZ011-012-016-017-151200- /O.CAN.KOAX.WW.Y.0009.000000T0000Z-081215T0400Z/ /O.UPG.KOAX.WC.Y.0004.081215T0400Z-081215T1800Z/ /O.NEW.KOAX.WC.W.0002.081215T0349Z-081215T1800Z/ KNOX-CEDAR-ANTELOPE-PIERCE- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH... PIERCE 949 PM CST SUN DEC 14 2008 ...WIND CHILL WARNING IN EFFECT UNTIL 12 PM CST MONDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL NOON MONDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS OF 20 TO 30 MPH AND TEMPERATURES DROPPING TO 5 TO 10 BELOW WILL CREATE DANGEROUS WIND CHILLS OF 30 TO 35 BELOW ZERO THROUGH THE NIGHT AND MONDAY MORNING. THESE EXTREME WIND CHILL VALUES WILL MAKE THE MORNING WALK TO THE CAR OR BUS DANGEROUSLY COLD. DRESS IN SEVERAL LAYERS OF CLOTHING IF YOU PLAN TO BE OUTSIDE FOR MORE THAN A FEW MOMENTS. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. THE SNOW THAT FELL EARLIER IN THE EVENING HAS TAPERED TO FLURRIES IN MOST AREAS. SOME BLOWING SNOW IS STILL POSSIBLE OVERNIGHT BUT SHOULD NOT RESTRICT VISIBILITIES BELOW A MILE. $$ IAZ043-055-056-069-NEZ015-033-034-042>045-050>053-065-066-078- 151200- /O.CON.KOAX.WC.Y.0004.000000T0000Z-081215T1800Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-THURSTON-CUMING-BURT-PLATTE- COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD- LANCASTER-SALINE- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...PENDER...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA... BELLEVUE...SEWARD...LINCOLN...CRETE 949 PM CST SUN DEC 14 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST MONDAY. STRONG NORTHWESTERLY WINDS OF 20 TO 30 MPH COMBINED WITH BITTERLY COLD TEMPERATURES NEAR OR BELOW ZERO...WILL CAUSE WIND CHILL VALUES TO DROP TO 20 TO 30 BELOW ZERO THROUGH MONDAY MORNING. THESE WIND CHILL VALUES WILL MAKE THE MORNING WALK TO THE CAR OR BUS EXTREMELY COLD. DRESS IN SEVERAL LAYERS OF CLOTHING IF YOU PLAN TO BE OUTSIDE FOR MORE THAN A FEW MINUTES. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. CHILDREN WAITING FOR BUSES HEADING BACK TO SCHOOL MONDAY MORNING WILL BE ESPECIALLY VULNERABLE. $$ IAZ079-080-090-091-NEZ067-068-088>093-151200- /O.CON.KOAX.WC.Y.0004.081215T0400Z-081215T1500Z/ MILLS-MONTGOMERY-FREMONT-PAGE-CASS-OTOE-JEFFERSON-GAGE-JOHNSON- NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...GLENWOOD...RED OAK...SIDNEY... CLARINDA...PLATTSMOUTH...NEBRASKA CITY...FAIRBURY...BEATRICE... TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY 949 PM CST SUN DEC 14 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY. STRONG NORTHWESTERLY WINDS OF 20 TO 30 MPH COMBINED WITH BITTERLY COLD TEMPERATURES NEAR ZERO WILL CAUSE WIND CHILL VALUES TO DROP TO AROUND 20 TO 25 BELOW THROUGH MONDAY MORNING. THESE WIND CHILL VALUES WILL MAKE THE MORNING WALK TO THE CAR OR BUS EXTREMELY COLD. DRESS IN SEVERAL LAYERS OF CLOTHING IF YOU PLAN TO BE OUTSIDE FOR MORE THAN A FEW MINUTES. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. CHILDREN WAITING FOR BUSES HEADING BACK TO SCHOOL MONDAY MORNING WILL BE ESPECIALLY VULNERABLE. $$ DERGAN
3 follow-up statements
000 WWUS43 KOAX 150934 WSWOAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 334 AM CST MON DEC 15 2008 NEZ011-012-016>018-030>032-151745- /O.CON.KOAX.WC.W.0002.000000T0000Z-081215T1800Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH... PIERCE...WAYNE...ALBION...NORFOLK...STANTON 334 AM CST MON DEC 15 2008 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. NORTHWEST WINDS OF 20 TO 30 MPH AND TEMPERATURES AROUND 5 TO 10 BELOW WILL CREATE DANGEROUS WIND CHILLS OF 30 TO 35 BELOW ZERO THROUGH THE MORNING HOURS. THESE EXTREME WIND CHILL VALUES WILL MAKE THE MORNING WALK TO THE CAR OR BUS DANGEROUSLY COLD. DRESS IN SEVERAL LAYERS OF CLOTHING IF YOU PLAN TO BE OUTSIDE FOR MORE THAN A FEW MOMENTS. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ IAZ043-055-056-069-NEZ015-033-034-042>045-050>053-065-066-078- 151745- /O.CON.KOAX.WC.Y.0004.000000T0000Z-081215T1800Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-THURSTON-CUMING-BURT-PLATTE- COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD- LANCASTER-SALINE- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...PENDER...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA... BELLEVUE...SEWARD...LINCOLN...CRETE 334 AM CST MON DEC 15 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. STRONG NORTHWESTERLY WINDS OF 20 TO 30 MPH COMBINED WITH BITTERLY COLD TEMPERATURES NEAR OR BELOW ZERO...WILL CAUSE WIND CHILL VALUES TO REMAIN AROUND 20 TO 30 BELOW ZERO THROUGH THE MORNING HOURS. THESE WIND CHILL VALUES WILL MAKE THE MORNING WALK TO THE CAR OR BUS EXTREMELY COLD. DRESS IN SEVERAL LAYERS OF CLOTHING IF YOU PLAN TO BE OUTSIDE FOR MORE THAN A FEW MINUTES. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. CHILDREN WAITING FOR BUSES HEADING BACK TO SCHOOL MONDAY MORNING WILL BE ESPECIALLY VULNERABLE. $$ IAZ079-080-090-091-NEZ067-068-088>093-151500- /O.CON.KOAX.WC.Y.0004.000000T0000Z-081215T1500Z/ MILLS-MONTGOMERY-FREMONT-PAGE-CASS-OTOE-JEFFERSON-GAGE-JOHNSON- NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...GLENWOOD...RED OAK...SIDNEY... CLARINDA...PLATTSMOUTH...NEBRASKA CITY...FAIRBURY...BEATRICE... TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY 334 AM CST MON DEC 15 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. STRONG NORTHWESTERLY WINDS OF 20 TO 30 MPH COMBINED WITH BITTERLY COLD TEMPERATURES NEAR ZERO WILL CAUSE WIND CHILL VALUES TO REMAIN AROUND 20 TO 25 BELOW THROUGH THE MORNING HOURS. THESE WIND CHILL VALUES WILL MAKE THE MORNING WALK TO THE CAR OR BUS EXTREMELY COLD. DRESS IN SEVERAL LAYERS OF CLOTHING IF YOU PLAN TO BE OUTSIDE FOR MORE THAN A FEW MINUTES. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. CHILDREN WAITING FOR BUSES HEADING BACK TO SCHOOL MONDAY MORNING WILL BE ESPECIALLY VULNERABLE. $$ GRIFFIS
000 WWUS43 KOAX 151446 AAA WSWOAX URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 846 AM CST MON DEC 15 2008 NEZ011-012-016>018-030>032-151800- /O.CON.KOAX.WC.W.0002.000000T0000Z-081215T1800Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH... PIERCE...WAYNE...ALBION...NORFOLK...STANTON 846 AM CST MON DEC 15 2008 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. NORTHWEST WINDS OF 10 TO 20 MPH AND BITTERLY COLD TEMPERATURES WILL MAINTAIN DANGEROUS WIND CHILLS OF 20 TO 30 BELOW ZERO THROUGH THE MORNING HOURS. DRESS IN SEVERAL LAYERS OF CLOTHING IF YOU PLAN TO BE OUTSIDE FOR MORE THAN A FEW MOMENTS. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ IAZ079-080-090-091-NEZ067-068-088>093-151800- /O.EXT.KOAX.WC.Y.0004.000000T0000Z-081215T1800Z/ MILLS-MONTGOMERY-FREMONT-PAGE-CASS-OTOE-JEFFERSON-GAGE-JOHNSON- NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...GLENWOOD...RED OAK...SIDNEY... CLARINDA...PLATTSMOUTH...NEBRASKA CITY...FAIRBURY...BEATRICE... TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY 846 AM CST MON DEC 15 2008 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. NORTHWEST WINDS OF 15 TO 25 MPH AND BITTERLY COLD TEMPERATURES WILL MAINTAIN DANGEROUS WIND CHILLS OF 15 TO 25 BELOW ZERO THROUGH THE MORNING HOURS. DRESS IN SEVERAL LAYERS OF CLOTHING IF YOU PLAN TO BE OUTSIDE FOR MORE THAN A FEW MOMENTS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. CHILDREN WAITING FOR BUSES HEADING BACK TO SCHOOL MONDAY MORNING WILL BE ESPECIALLY VULNERABLE. $$ IAZ043-055-056-069-NEZ015-033-034-042>045-050>053-065-066-078- 151800- /O.CON.KOAX.WC.Y.0004.000000T0000Z-081215T1800Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-THURSTON-CUMING-BURT-PLATTE- COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD- LANCASTER-SALINE- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...PENDER...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA... BELLEVUE...SEWARD...LINCOLN...CRETE 846 AM CST MON DEC 15 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. NORTHWEST WINDS OF 10 TO 20 MPH AND BITTERLY COLD TEMPERATURES WILL MAINTAIN DANGEROUS WIND CHILLS OF 20 TO 30 BELOW ZERO THROUGH THE MORNING HOURS. DRESS IN SEVERAL LAYERS OF CLOTHING IF YOU PLAN TO BE OUTSIDE FOR MORE THAN A FEW MOMENTS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. CHILDREN WAITING FOR BUSES HEADING BACK TO SCHOOL MONDAY MORNING WILL BE ESPECIALLY VULNERABLE. $$
000 WWUS43 KOAX 151757 AAA WSWOAX URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1157 AM CST MON DEC 15 2008 NEZ011-012-016>018-030>032-152200- /O.EXP.KOAX.WC.W.0002.000000T0000Z-081215T1800Z/ /O.NEW.KOAX.WC.Y.0005.081215T1800Z-081215T2200Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH... PIERCE...WAYNE...ALBION...NORFOLK...STANTON 1157 AM CST MON DEC 15 2008 ...WIND CHILL ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... ...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. THE WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY. NORTHWEST WINDS 10 TO 15 MPH AND BITTERLY COLD TEMPERATURES WILL MAINTAIN WIND CHILL VALUES IN THE 20 TO 25 BELOW ZERO RANGE THROUGH THE AFTERNOON. DRESS IN SEVERAL LAYERS OF CLOTHING IF YOU PLAN TO BE OUTSIDE FOR MORE THAN A FEW MOMENTS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-042>045-050>053- 065>068-078-088>093-151900- /O.CAN.KOAX.WC.Y.0004.000000T0000Z-081215T1800Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... PENDER...WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT... BLAIR...DAVID CITY...WAHOO...OMAHA...BELLEVUE...SEWARD... LINCOLN...PLATTSMOUTH...NEBRASKA CITY...CRETE...FAIRBURY... BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY 1157 AM CST MON DEC 15 2008 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILL INDICES THOUGH WILL STILL BE QUITE COLD AND GENERALLY RANGE FROM 10 TO 20 BELOW ZERO. DRESS IN SEVERAL LAYERS OF CLOTHING IF YOU PLAN TO BE OUTSIDE FOR MORE THAN A FEW MOMENTS. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind chill warning went out at Dec 14, 4:27 PM CST, 5 hours 22 minutes earlier.
Area forecast discussion, Dec 14, 4:27 PM CST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
427 PM CST SUN DEC 14 2008
.SHORT TERM...TONIGHT THROUGH WEDNESDAY.
MADE A NUMBER OF HEADLINE ADJUSTMENTS BASED ON LATEST PRECIPITATION
AND WIND TRENDS. CALLS MADE TO DISPATCH AND NEIGHBORING COUNTIES
WHERE WW ADVISORY WAS IN EFFECT AND DECIDED TO CONTINUE WW
ADVISORY THROUGH 10 PM AND EXPAND TO INCLUDE BOONE...MADISON...AND
WAYNE COUNTIES. LIGHT SNOW AND FLURRIES STILL FALLING AND
VISIBILITIES NEAR WHITEOUT IN RURAL AREAS. SOME MINOR
ACCUMULATIONS POSSIBLE...BUT MAINLY HAVE ADVISORY DUE TO THE
BLOWING SNOW. THE WINDS WILL REMAIN STRONG THIS EVENING...HOWEVER
FARTHER SOUTH...CANCELLED THE WIND ADVISORY AND EXPANDED THE WIND
CHILL ADVISORY FARTHER SOUTH IN COORD WITH GID/TOP/EAX/DMX.
TEMPERATURES TONIGHT ARE FORECAST TO BOTTOM OUT AROUND ZERO IN THE
SOUTH TO 10 BELOW IN THE NORTH. ANOTHER AREA OF SNOW SHOWERS HAVE
DEVELOPED IN KS AND WILL AFFECT SOUTHEAST NEBRASKA. WITH A NUMBER
OF HEADLINES IN EFFECT ONCE ADVISORY IS LIFTED...EVENING SHIFT MAY
HAVE TO UPGRADE PARTS OF THE WIND CHILL ADVISORY TO A WIND CHILL
WARNING. WITH THE COLD TEMPERATURES MONDAY MORNING AND WINDS OF 10 TO 20
MPH HAVE FORECAST WIND CHILLS FROM 25 TO 35 BELOW ZERO. DUE TO
COLD WIND CHILLS OF 18 TO 35 BELOW ZERO...HAVE WIND CHILL
ADVISORIES IN EFFECT TONIGHT THROUGH MONDAY MORNING.
THE NEXT STORM WILL ALREADY BE MOVING INTO EASTERN NEBRASKA MONDAY
NIGHT. IN SW FLOW ALOFT...STRONG WAA DEVELOPS ALONG WITH STRONG UVV
AND MOISTURE FLUX CONVERGENCE. LIFT TAKES PLACE IN FAVORABLE
DENDRITIC LAYER QPF AMOUNTS BETWEEN .1 AND .35 WITH THIS EVENT.
WITH GOOD MODEL AGREEMENT CONTINUED TO RAISE POPS MONDAY NIGHT AND
TUESDAY AND LINGERED INTO TUESDAY NIGHT. CURRENT FORECAST SNOWFALL
AMOUNTS HAVE ADVISORY MODERATE SNOWFALL AMOUNTS MOSTLY BETWEEN 2-5
INCHES. 12 AND 18Z COBBS DATA ALSO POINTING AT THESE MODERATE TO
HEAVY 4-6 INCH AMOUNTS. CONSIDERED A WINTER STORM WATCH AND WITH
IT BEING IN THE 4TH PERIOD FOR THE HEAVIER AMOUNTS...HELD OFF AND
LATER SHIFTS WILL NEED TO ASSESS. HIGHS MONDAY AND TUESDAY IN THE
SINGLE DIGITS AND TEENS. LOWERED LOWS TUESDAY MORNING IN
ANTICIPATION OF SNOWCOVER ACROSS THE CWA.
.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY.
THE FORECAST THROUGH THIS PERIOD WAS FAIRLY CLOSE TO HPC GUID AND
THE 00Z/12Z ECMWF MODELS FAVORED IN VARIOUS DISCUSSIONS. GFS WAS
REJECTED FOR NORTHWARD BIAS ON STORM TRACK THROUGH CENTRAL PLAINS
THU AND BEING FASTER THAN MOST OTHER MODELS. THIS STORM IS THE
FIRST ISSUE OF THE EXTENDED PERIOD. ECMWF HAS BEEN FAIRLY
CONSISTENT SINCE YDA IN PUTTING OUR AREA IN A SWATH OF SIGNIFICANT
QPF...STARTING EARLY THU. HOWEVER...IT HAS SHIFTED THE TRACK
SOMEWHAT NORTHWARD...ALTHOUGH NOT NEARLY AS FAR AS THE GFS. EXPECT
ARCTIC AIR TO HOLD NEAR SFC...WITH THE POTENTIAL FOR A WINTRY MIX IN
SOUTHEAST NEB AND SOUTHWEST IA. TOOK THE CHC OF FREEZING RAIN
FARTHER NORTH AND RAISED POPS IN GENERAL. SOME PRECIP COULD END UP
AS SLEET ON THE NORTHERN PERIPHERY OF THE MIX...BUT LEFT OUT OF THE
ZONES FOR SIMPLICITY UNTIL THE STORM TRACK IS MORE CERTAIN. THE
STORM SHOULD PULL EAST OF OUR AREA THU NIGHT.
THE ENTIRE AREA SHOULD HAVE A SNOW COVER BY THU NIGHT...IF NOT
SOONER...SO TEMPS ARE EXPECTED TO REMAIN IN THE DEEP FREEZE. A
RELATIVELY WEAK ARCTIC INCURSION IS EXPECTED FOLLOWING THE THU STORM
SYSTEM...WITH A STRONGER INCURSION SATURDAY INTO SUNDAY. THERE
COULD BE SOME LIGHT SNOW IN THE AREA AS AN INVERTED TROUGH PASSES
THROUGH EARLY SAT...BUT ELECTED TO LEAVE THE FORECAST DRY UNTIL THE
TIMING AND STRENGTH OF THE FEATURE BECOME MORE EVIDENT. MODELS ARE
SERIOUSLY AT ODDS ABOUT TIMING OF SYSTEMS BY THEN...BUT IN GENERAL
AGREEMENT ON CONTINUED COLD WEATHER.
&&
.AVIATION...
FOR TAF SITES KOFK/KOMA/KLNK THROUGH 15/18Z.
SIGNIFICANT AVIATION CONCERNS DURING THIS FCST PD. STRONG COLD FRONT
HAS PUSHED THROUGH ERN NEB THIS AFTN. IN ITS WAKE...TIGHT PRESSURE
GRADIENT ACROSS THE REGION CREATING NW WIND GUSTS 30 TO 40 MPH ALL
TERMINALS. EXPECT WINDS WILL EVENTUALLY SUBSIDE AROUND 15/12Z.
MEANWHILE...-SN ACTIVITY WILL BE CONFINED TO KOFK. -SN/BLSN WILL
TRANSLATE TO IFR CONDITIONS...WITH OCCASIONAL LIFR...AT LEAST THRU
15/00Z. OTHERWISE...GRADUALLY IMPROVING CONDITIONS AFT 15/12Z WITH
VFR COND PREVAILING.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND CHILL ADVISORY UNTIL 12 PM CST MONDAY FOR NEZ015-033-034-
042>045-050>053-065-066-078.
WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO 9 AM CST MONDAY
FOR NEZ067-068-088>093.
WINTER WEATHER ADVISORY UNTIL 10 PM CST THIS EVENING FOR NEZ011-
012-016>018-030>032.
WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO 12 PM CST MONDAY
FOR NEZ011-012-016>018-030>032.
IA...WIND CHILL ADVISORY UNTIL 12 PM CST MONDAY FOR IAZ043-055-056-
069.
WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO 9 AM CST MONDAY
FOR IAZ079-080-090-091.
&&
ZAPOTOCNY/POLLACK/DEEHazardous weather outlook, Dec 14, 5:24 PM CST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 524 PM CST SUN DEC 14 2008 IAZ043-NEZ011-012-015>018-030>034-042-043-151330- MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX- 524 PM CST SUN DEC 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY LIGHT SNOW AND FLURRIES COMBINED WITH NORTHWEST WINDS AT 15 TO 30 MPH WILL PRODUCE AREAS OF BLOWING SNOW TONIGHT. IN ADDITION...VERY COLD TEMPERATURES FROM AROUND ZERO TO AS COLD AS 5 OR 10 DEGREES BELOW ZERO TONIGHT AND MONDAY MORNING WILL RESULT IN WIND CHILL VALUES FROM 20 TO 32 BELOW ZERO. ALTHOUGH THE WINDS WILL GRADUALLY DECREASE FOR MONDAY...IT WILL REMAIN COLD WITH HIGHS ONLY IN THE SINGLE DIGITS. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY COLD TEMPERATURES WILL CONTINUE MONDAY NIGHT AND TUESDAY WITH AGAIN LOWS FROM ZERO TO 8 BELOW ZERO. A SNOWSTORM MAY DEVELOP LATE MONDAY NIGHT AND CONTINUE TUESDAY. MODERATE SNOW AMOUNTS ARE POSSIBLE WITH THIS STORM. MORE SNOW IS IN THE FORECAST WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR MONDAY. IAZ055-056-069-079-080-090-091-NEZ044-045-050>053-065>068-078- 088>093-151330- HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-DODGE- WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS- OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 524 PM CST SUN DEC 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY VERY COLD TEMPERATURES IN THE SINGLE DIGITS TO AROUND ZERO COMBINED WITH NORTHWEST WINDS AT 10 TO 25 MPH WILL RESULT IN WIND CHILL VALUES FROM 15 TO 25 DEGREES BELOW ZERO. ALTHOUGH THE WINDS WILL GRADUALLY DECREASE FOR MONDAY...IT WILL REMAIN COLD WITH HIGHS ONLY FROM 10 TO 15 ABOVE. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY A SNOWSTORM MAY DEVELOP LATE MONDAY NIGHT AND CONTINUE TUESDAY. MODERATE SNOW AMOUNTS ARE POSSIBLE WITH THIS STORM. MORE SNOW IS IN THE FORECAST WEDNESDAY NIGHT WITH FREEZING RAIN AND SNOW POSSIBLE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR MONDAY. ZAPOTOCNY
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 11:57 AM CST | Wind Chill Advisory | OAX | Antelope, Boone, Cedar, Knox, Madison, Pierce and 2 more | 4 hr |
| Dec 15, 4:11 PM CST | Winter Weather Advisory | OAX | Boone, Burt, Butler, Cass, Colfax, Cuming and 20 more | 23 hr |
Nearby
Wind Chill Warnings in Nebraska, 2008Every wind chill warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.